Paxil Vs. Lexapro
Feb 14, 2005
My doctor recently changed my antidepressant from Paxil (Paroxetine) 20mg/daily to Lexapro 10mg/daily, stating that the latter was more effective.
As background, I'd been taking the Paxil for almost 10 years, and have been on other anti-depressants for as long as I can remember.
Here's the problem - I no longer dream - I've always had vivid, almost cinematic dreams in color and extensive detail as long as I can remember. If I do have dreams, they are very peculiar - like black and white line drawings.
I don't feel refreshed when I wake and feel like a walking zombie most days, unable to think or focus well. Lexapro and Pacil are similar in action and the pharmacological profiles don't seem much different.
My HIV blood work is all pretty good - and other than going from Norvir to Kaletra some time prior to this, along with being put on Oxandrin and Megace - again about a month prior, there have been no changes in medications.
I'm seeing my doctor and will mention this, but have you encountered such radically different reactions to similar drugs?
Response from Dr. Horwath
Individual responses to different antidepressants are quite common. People often develop quite different side effects with different medications. The change in your dreams interesting. I've had other patients describe vivid, colorful dreams while taking Paxil.
As far as the effectiveness data of these 2 antidepressants, studies have found no difference between them. Lexapro, however, is less likely to result in problems with drug interactions. There is some evidence of an interaction between Paxil and ritonavir (Norvir, Kaletra), although it is not a clinically significant or problematic interaction.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.